Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

High blood pressure treatment

(13 Posts)
wishiwasonholiday Sun 07-Oct-12 14:57:11

I currently have quite a few issues with my health waiting to be resolved/for test results but the last week have felt even worse than normal.

I have been diagnosed with high blood pressure but the night before I started the treatment felt very odd and tired and went to bed at 7pm as I couldn't keep my eyes open, I woke at 9 feeling like the tops of my arms were being crushed.

Since then a few times I have just felt exhausted and had to lie down. This also started just after I ovulated and since then my breasts feel like they're on fire when I take my bra off, googled it and seems it could be a side effect of the blood pressure treatment (lisiprinol) and also have had awful heartburn, I normally get this before my period but not this bad. Has anyone else experienced this side effect and should I be going back to the gp?

NK346f2849X127d8bca260 Sun 07-Oct-12 18:22:35

They are many different BP medications, go back and see your doctor. I had to take Metheyldopa when pregnant with dd which made me sleepy for the first few days but once i got used to it i had no problems.

wishiwasonholiday Mon 08-Oct-12 10:45:33

Thanks will ring the gp has anyone else had similar experience, maybe it's a pg symptom but seems odd that it started with these tablets.

tedhutchinson Tue 09-Oct-12 07:45:22

Message deleted by Mumsnet for breaking our <a target="_blank" href="/info/netiquette" rel="nofollow">Talk Guidelines</a>. Replies may also be deleted.

homeaway Tue 09-Oct-12 16:37:52

I would speak to your doctor as some medications for bp might not suit you. I would look into controlling bp with diet and exercise it might not solve it completely but it might help you reduce your medication. I hope you feel better soon .

jessiegee Wed 10-Oct-12 17:35:15

Hi wishiwas. I've been on high bp medication for 25 years. I'm on 5 different types and think I've prob worked through just about every tab going over the years. I'm tired a lot which I think is from the beta-blockers. Not had boob pain from any of them as far as I'm aware though. Heartburn v poss so would go back and discuss with GP as there are so many that can be tried and it's often trial and error about which ones suit you.

If your bp is only a little bit up then it may be possible to manage it without drugs but mine has always been up in the stratosphere and losing weight, exercising, diet etc has never made any difference. They tend to give you the cheapest drugs they can and then if you have side effects switch to the more expensive ones that are better tolerated in my experience. I've had lisinopril and think I didn't get on with it but can't remember what the problem was with it annoyingly.

wishiwasonholiday Wed 10-Oct-12 18:54:40

Thanks Jessie, not had heartburn since I posted originally, chest pain still there going to gp on fri cos they won't speak over the phone now. It was sky high when they tested but also went really low so they didn't really know what to say.

tedhutchinson Thu 11-Oct-12 10:20:17

Message deleted by Mumsnet for breaking our <a target="_blank" href="/info/netiquette" rel="nofollow">Talk Guidelines</a>. Replies may also be deleted.

jessiegee Fri 12-Oct-12 17:36:07

How did you get on at GP today wish? What did they say? Did they think your symptoms were a side fx of the lisinopril? With you saying your bp was sky high and then v low I wondered if you've ever had a 24 hour monitoring done? It's v useful to see what it's doing over a 24 hour period.

Aquelven Fri 12-Oct-12 19:10:23

I couldn't tolerate Lisinipril at all.
Started with really odd symptoms during the night, didn't realise it was intolerance, just really frightening symptoms thought it was my heart as I already have a problem. Only came to light it was the Lisiniprol when I had a full blown anaphylactic shock & ended up in A&E on a ventilator, turned out I was allergic to ACE inhibitors, as some people are.

I'm a bit like Jessie, been on BP meds for years, from my twenties with my first pregnancy. Lifestyle makes no difference, it's through the roof without medication, still been hospitalised on them a few times. You need to get your doctor to try others if you're not tolerating the things they start you on. It's all trial & error really.
The twenty four hour perambulation monitor is the best way to find if it's always elevated. I had that then four months of weekly checks at the surgery, sitting, standing, lying each time.

wishiwasonholiday Fri 12-Oct-12 19:13:21

I didn't get to the gp in the end but spoke to them on the phone, the symptoms I mention have actually got better so maybe not the lisiprinol. They're sending me for a kidney scan ASAP.

I had the 24 hour monitoring done that's where it was really high then really low, the gp was going to speak to a specialist but they decided to start treatment.

jessiegee Fri 12-Oct-12 20:24:46

If you've not been to a specialist and have been treated just by your GP so far, I think I'd want to see a consultant just to check whether there's an underlying reason for the high bp. Good that they're doing a kidney scan as important to rule out any kidneyish reasons for raised bp. I had various heart checks as well when mine was first discovered. Was told it was essential hypertension - ie we have no idea why it is high.

When you start new a new drug, sometimes you get side effects that then wear off as your system gets used to them. Anyhow I hope your symptoms don't return wish and that the scan goes ok.

digerd Sat 13-Oct-12 20:01:14

I am an older member, and 5 years ago was diagnosed with a leaking aortic heart valve. But recently, I have had heartburn - nothing to do with my heart-, but it frightens me as it feels as if it could be and the pain can go up my neck and into my head, so i can imagine with some people heartburn can spread pain into the upper arms, but a crushing sensation, I haven't had. The BP drug could well be causing the heartburn, but you should have an echocardiogram to rule out heart problems.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now